Alert archive / Indiana / Wind Advisories in 2010
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Oct 26, 2010, 4:38 PM EDT. It took effect at Oct 26, 2010, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 4:38 PM EDT (20:38 UTC)
- In effect from
- Oct 26, 2010, 8:00 PM EDT
- Expired
- Oct 27, 2010, 4:02 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS73 KIWX 262038 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT TUE OCT 26 2010 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS ON TAP FOR REMAINDER OF THIS AFTERNOON AND AGAIN ON WEDNESDAY... .STRONG LOW PRESSURE CONTINUES TO INTENSIFY THIS EVENING ACROSS NORTHERN MINNESOTA. THIS LOW WILL TRACK INTO FAR SOUTHERN ONTARIO WEDNESDAY MORNING. WINDS GUSTS OF 45 TO 60 MPH WILL PERSIST THROUGH THE LATE AFTERNOON HOURS BEHIND A STRONG COLD FRONT. THE STRONG WIND GUSTS WILL DIMINISH LATER THIS EVENING WITH SUNSET...HOWEVER VERY STRONG SOUTHWEST WINDS ARE EXPECTED AGAIN BY MID MORNING WEDNESDAY AS THE LOW PRESSURE AREA ACROSS SOUTHERN ONTARIO WILL BE SLOW TO EXIT THE REGION. POTENTIALLY DAMAGING WIND GUSTS OF 50 TO 60 MPH ARE LIKELY LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. INZ003-MIZ077-270445- /O.NEW.KIWX.HW.W.0003.101027T1300Z-101027T2300Z/ /O.NEW.KIWX.WI.Y.0003.101027T0000Z-101027T1300Z/ /O.EXT.KIWX.HW.W.0002.000000T0000Z-101027T0000Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 438 PM EDT TUE OCT 26 2010 /338 PM CDT TUE OCT 26 2010/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ WEDNESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING...VERY STRONG WINDS ARE EXPECTED THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL SUBSIDE SOMEWHAT THIS EVENING...BUT VERY STRONG WINDS WILL AGAIN REDEVELOP FOR WEDNESDAY. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OF 50 TO 60 MPH THIS EVENING. THE WINDS WILL DIMINISH THIS EVENING WITH GUSTS TO 45 MPH. SOUTHWEST WINDS WILL AGAIN INCREASE LATE WEDNESDAY MORNING WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-270445- /O.UPG.KIWX.HW.A.0002.101027T1200Z-101028T0000Z/ /O.NEW.KIWX.HW.W.0003.101027T1300Z-101027T2300Z/ /O.CON.KIWX.HW.W.0002.000000T0000Z-101027T0000Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 438 PM EDT TUE OCT 26 2010 /338 PM CDT TUE OCT 26 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING...VERY STRONG WINDS ARE EXPECTED THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE WINDS WILL DIMINISH THIS EVENING...BUT VERY STRONG WINDS WILL AGAIN REDEVELOP FOR WEDNESDAY. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO 55 MPH THIS EVENING. THE WINDS WILL DIMINISH THIS EVENING WITH GUSTS TO 35 MPH. SOUTHWEST WINDS WILL AGAIN INCREASE LATE WEDNESDAY MORNING WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MURPHY
2 follow-up statements
599 WWUS73 KIWX 262345 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT TUE OCT 26 2010 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS ON TAP FOR REMAINDER OF THIS AFTERNOON AND AGAIN ON WEDNESDAY... .STRONG LOW PRESSURE CONTINUES TO INTENSIFY THIS EVENING ACROSS NORTHERN MINNESOTA. THIS LOW WILL TRACK INTO FAR SOUTHERN ONTARIO WEDNESDAY MORNING. WINDS GUSTS OF 45 TO 60 MPH WILL PERSIST THROUGH THE LATE AFTERNOON HOURS BEHIND A STRONG COLD FRONT. THE STRONG WIND GUSTS WILL DIMINISH LATER THIS EVENING WITH SUNSET... HOWEVER VERY STRONG SOUTHWEST WINDS ARE EXPECTED AGAIN BY MID MORNING WEDNESDAY AS THE LOW PRESSURE AREA ACROSS SOUTHERN ONTARIO WILL BE SLOW TO EXIT THE REGION. POTENTIALLY DAMAGING WIND GUSTS OF 50 TO 60 MPH ARE LIKELY LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. INZ003-MIZ077-270745- /O.CAN.KIWX.HW.W.0002.000000T0000Z-101027T0000Z/ /O.CON.KIWX.HW.W.0003.101027T1300Z-101027T2300Z/ /O.CON.KIWX.WI.Y.0003.101027T0000Z-101027T1300Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 745 PM EDT TUE OCT 26 2010 /645 PM CDT TUE OCT 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... ...HIGH WIND WARNING THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE HIGH WIND WARNING FOR THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ WEDNESDAY. * TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT ESPECIALLY NEAR THE LAKESHORE AREAS. STRONGER WINDS WILL AGAIN REDEVELOP FOR WEDNESDAY. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OF 45 MPH OVERNIGHT. SOUTHWEST WINDS WILL AGAIN INCREASE LATE WEDNESDAY MORNING WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-270745- /O.CAN.KIWX.HW.W.0002.000000T0000Z-101027T0000Z/ /O.CON.KIWX.HW.W.0003.101027T1300Z-101027T2300Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 745 PM EDT TUE OCT 26 2010 /645 PM CDT TUE OCT 26 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... ...HIGH WIND WARNING THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. * TIMING...WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT BUT STRONGER WINDS WILL AGAIN REDEVELOP FOR WEDNESDAY. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WILL RETURN LATE WEDNESDAY MORNING WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH THROUGH THE AFTERNOON HOURS. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
711 WWUS73 KIWX 270802 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EDT WED OCT 27 2010 ...POTENTIALLY DAMAGING WINDS ON TAP INTO THIS EVENING... .DEEP LOW PRESSURE CENTERED OVER THE ARROWHEAD OF MINNESOTA THIS MORNING WILL DRIFT SLOWLY NORTH AND EAST THROUGH TONIGHT. WHILE WIND SPEEDS HAVE SUBSIDED ACROSS THE AREA...SUNSHINE TODAY WILL ALLOW FOR A QUICK RETURN TO THE VERY GUSTY CONDITIONS AND POSSIBLY LOCALLY DAMAGING WINDS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY FROM LATE MORNING INTO LATE AFTERNOON. ISOLATED WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH THIS EVENING...BUT MAY ONLY DROP INTO ADVISORY CRITERIA...REQUIRING AND EXTENSION OF ANY HEADLINES. INZ003-MIZ077-271615- /O.CAN.KIWX.WI.Y.0003.000000T0000Z-101027T1300Z/ /O.EXT.KIWX.HW.W.0003.101027T1200Z-101028T0100Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 402 AM EDT WED OCT 27 2010 /302 AM CDT WED OCT 27 2010/ ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING. * TIMING...STRONG WINDS WILL REDEVELOP AFTER SUNRISE AND CONTINUE INTO EARLY EVENING. * WINDS...WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA EARLY THIS MORNING. HOWEVER...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH AFTER SUNRISE. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-271615- /O.EXT.KIWX.HW.W.0003.101027T1200Z-101028T0100Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 402 AM EDT WED OCT 27 2010 /302 AM CDT WED OCT 27 2010/ ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING. * TIMING...STRONG WINDS WILL REDEVELOP AFTER SUNRISE AND CONTINUE INTO EARLY EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WILL RETURN LATE WEDNESDAY MORNING WITH POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH THROUGH THE AFTERNOON HOURS. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING. IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES AND POWER LINES...CAUSING POTENTIAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:28 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 26, 4:28 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EDT TUE OCT 26 2010
.SHORT TERM...
TONIGHT THROUGH WED NIGHT. POST TORNADIC EVENT NOW LARGELY FOCUSED
ON WINDS/HEADLINES AS STRONG 11-12 MB/3HR FALL/RISE COUPLET ACRS
WRN GRTLKS LIFTS NNEWD THIS EVENING IN TANDEM TO MIDLVL CIRCLN
ACRS NWRN WI TO REACH MATURATION AROUND 00 UTC THIS EVE AS IT
MOVES INTO ARROWHEAD. DEEP DRY SLOT/NERN PERIPHERY OF LAST
EVENINGS PLAINS DRYLINE NOW SOLIDLY INTO NWRN CWA AT WITH 7-8 C/KM
LAPSE RATES INTO NWRN IN WHERE MIXED WINDS TO 45 KNOTS PER OBS
COMMON. FURTHER EAST MIXING NOT AS DEEP WITH LAST VESTIGES OF POST
FNTL SHRA NOW MOVG OUT OF FAR ERN CWA...AND ALTHOUGH MAY NOT MEET
HWW CRITERIA EXPLICITLY...A FURTHER LATE AFTN INCRS IN SUSTAINED
WIND SPEEDS/GUSTS LKLY ACRS ENTIRE CWA...BEHOOVES CONTG HEADLINES
AS IS. AND AS HIEST WINDS TIED CLOSELY TO SFC HEATING AND DUE TO
LACK OF WELL VEERED/ONSHORE COMPONENT FLOW IN NWRN CWA AS SFC LOW
LIFTS ALMOST DUE NORTH...HAVE DOWNGRADED LAKESHORE AREA TO
ADVISORY LEVEL OVERNIGHT. ON WED NRN GRTLKS/SRN CANADIAN CUTOFF
LINGERS AS WRN CONUS HGHTS BUILD AHEAD OF DIGGING EPAC SYSTEM.
LAKESHORE ALONG WITH RMNDR OF CWA TO BE UPGRADED FROM HIGH WIND
WATCH TO HIGH WIND WARNING WED AS SFC-8H LAPSE RATES SOAR TO 9
C/KM EASILY TAPPING XTRM 50KTS AT 8H.
&&
.LONG TERM...
THU THROUGH TUESDAY. LITTLE CHNG WRT LONG TERM FCST. DLAD SCNDY FNT
SLIGHTLY...OTHERWISE INCRS IN CLOUD COVER W/CYCLONIC FLOW AND
ARRIVAL OF 8H COLD POOL ALOFT. MID RANGE CHC POPS DOWNWIND OF LK MI
IN HEART OF COLD LLVL CORE. OP GFS WITH LARGE ENSEMBLE MEMBER
SPREAD TOWARD END OF FCST PD WITH SOME DOUBTS OF STRONG OHIO
VALLEY CYCLOGENESIS GIVEN ANTICIPATED NRN/SRN STREAM SEPARATION
PER ECMWF AND SVRL GFS MEMBER WITH ERLY NEXT WEEK SUBTROPICAL
RIDGE BUILDING OVER FAR SWRN CONUS...THEREFORE HAVE DEFERRED POP
INTRODUCTION LATE IN FCST PD IN WAIT OF BETTER CONSENSUS.
&&
.AVIATION...
STRONG N-S FALL RISE COUPLET CROSS-FNTL ACRS GRTLKS ERLY THIS AFTN
ON ORDER OF 12MB/3HR SUPPORTING STRONG GRADIENT WINDS.KSTL- KORD
LLVL LAPSE RATE PLUME 6-7 C/KM IN DRY SLOT PUSHING INTO NWRN/NRN
IN THIS AFTN TO SUPPORT GUSTS INTO LWR 40 KT RANGE WHICH ARE QUITE
COMMON UPSTREAM AT 17 UTC. MORE NERLY PUSH OF DRY SLOT AS UPR LOW
WRAPS UP THIS AFNT SHOULD KEEP WIND GUSTS A BIT LWR AT KFWA
AIRFLD...THOUGH SPEED INCRS IN 19-23 UTC TIMEFRAME LKLY. SFC BASED
LAPSE RATES SLACKEN WITH SUNSET...BUT WITH NORTHRN GRTLKS STACKED
OCLD SYSTEM SLOW TO EJECT NE ANTICIPATE RENEWED DEEP MIXING BY
LATE WED AM IN NEAR FULL SUN WITH DRY AIRMASS WITH PWAT AOB 0.40
INCHES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
HIGH WIND WARNING FROM 9 AM EDT /8 AM CDT/ TO 7 PM EDT /6 PM
CDT/ WEDNESDAY FOR INZ003>009-012>018-020-022>027-032>034.
WIND ADVISORY FROM 7 PM THIS EVENING TO 8 AM CDT WEDNESDAY FOR
INZ003.
MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
HIGH WIND WARNING FROM 9 AM TO 7 PM EDT WEDNESDAY FOR MIZ077>081.
WIND ADVISORY FROM 8 PM THIS EVENING TO 9 AM EDT WEDNESDAY FOR
MIZ077.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
HIGH WIND WARNING FROM 9 AM TO 7 PM EDT WEDNESDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...MURPHY
AVIATION...MURPHYHazardous weather outlook, Oct 26, 12:36 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1236 PM EDT TUE OCT 26 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271645- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1236 PM EDT TUE OCT 26 2010 /1136 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WINDY CONDITIONS WILL PERSIST THIS AFTERNOON WITH OCCASIONAL...POTENTIALLY DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE WIND WILL DIMINISH TO BELOW 30 MPH BY SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED TO REDEVELOP BY MID WEDNESDAY MORNING AND CONTINUE INTO LATE WEDNESDAY AFTERNOON WITH SUSTAINED WINDS TO 40 MPH AND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY WIND DAMAGE AND PEAK WIND GUSTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1236 PM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING. GALES WILL LIKELY CONTINUE THROUGH THURSDAY EVENING WITH A SMALL CRAFT ADVISORY WILL BE NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Oct 26, 12:51 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 3 SW LIMA 40.71N 84.15W
10/26/2010 ALLEN OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
&&
EVENT NUMBER IWX1001098
CEOLocal storm report, Oct 26, 12:54 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG 3 NNE PEABODY 41.13N 85.47W
10/26/2010 WHITLEY IN TRAINED SPOTTER
DAMAGE TO HOUSE AND SILO COMPLETELY DESTROYED
&&
EVENT NUMBER IWX1001099
CEOLocal storm report, Oct 26, 1:27 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM TSTM WND DMG 3 ESE SYRACUSE 41.41N 85.70W
10/26/2010 KOSCIUSKO IN TRAINED SPOTTER
ONE FOOT DIAMETER TREE LIMB DOWN NEAR LAKE WAWASEE
&&
EVENT NUMBER IWX1001100
MSLLocal storm report, Oct 26, 1:56 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG BIPPUS 40.94N 85.62W
10/26/2010 HUNTINGTON IN TRAINED SPOTTER
LARGE DUMP TRUCK PUSHED QUARTER OF A MILE DOWN ROAD.
HOUSE DAMAGED WITH LARGE TREE DOWN IN YARD.
&&
EVENT NUMBER IWX1001101
CEOLocal storm report, Oct 26, 2:28 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM TORNADO 3 W CONVOY 40.92N 84.76W
10/26/2010 VAN WERT OH EMERGENCY MNGR
EF0 TORNADO CONFIRMED IN VAN WERT COUNTY OHIO. TORNADO
BEGAN 2.5 MILES WEST OF CONVOY ON CONVOY ROAD BETWEEN
VAN HORN AND LARE ROADS. THE ROOF TO A HOUSE WAS
COMPLETELY TORN OFF AND A LARGE WINDMILL WAS CARRIED 40
YARDS. A SHED ACROSS THE STREET WAS DESTROYED. THE ROOF
ON A HOUSE NEXT DOOR WAS SEVERELY DAMAGED. THIS DEBRIS
WAS CARRIED 2.5 MILES TO THE NORTHEAST. THE TORNADO
FLATTENED CORN IN A FIELD AND THEN CROSSED LARE ROAD
WHERE IT DESTROYED A BARN BEFORE LIFTING. THIS BARN WAS
FOUND 0
&&
EVENT NUMBER IWX1001102
CEOLocal storm report, Oct 26, 4:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TORNADO WANATAH 41.43N 86.89W
10/26/2010 LA PORTE IN NWS STORM SURVEY
EF1 TORNADO CONFIRMED IN LAPORTE COUNTY INDIANA.
ESTIMATED MAXIMUM WIND SPEEDS IN THE 85-90 MPH RANGE.
TORNADO TOUCHED DOWN AROUND 842 AM CDT AND MOVED
NORTHEAST. TORNADO WAS ON THE GROUND FOR APPROXIMATELY
ONE MILE WITH A MAXIMUM PATH WIDTH OF 100 YARDS.
&&
EVENT NUMBER IWX1001103
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:11 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Oct 26, 8:37 AM EDT | Special Marine Warning | IWX | 83 min | |
| Oct 26, 9:01 AM EDT | Tornado Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 59 min |
| Oct 26, 9:23 AM EDT | Tornado Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 52 min |
| Oct 26, 9:51 AM EDT | Special Marine Warning | IWX | 84 min | |
| Oct 26, 9:55 AM EDT | Tornado Warning | IWX | Blackford, Grant, Huntington, Wells | 50 min |
| Oct 26, 10:00 AM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 35 min |
| Oct 26, 10:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Kosciusko, Noble and 3 more | 55 min |
| Oct 26, 10:31 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 29 min |
| Oct 26, 10:35 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 55 min |
| Oct 26, 10:42 AM EDT | Tornado Warning | IWX | Allen, DeKalb, Noble, Steuben, Whitley | 33 min |
| Oct 26, 10:49 AM EDT | Tornado Warning | IWX | Adams, Allen, Jay, Wells, Whitley | 41 min |
| Oct 26, 10:58 AM EDT | Tornado Warning | IWX | LaGrange, Steuben | 47 min |
| Oct 26, 11:08 AM EDT | Tornado Warning | IWX | Allen, DeKalb, Steuben | 52 min |
| Oct 26, 4:38 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 22 hr |
| Oct 26, 11:32 AM EDT | Tornado Warning | IWX | Hillsdale | 43 min |
| Oct 26, 11:44 AM EDT | Tornado Warning | IWX | Hillsdale | 27 min |
Nearby
Wind Advisories in Indiana, 2010Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.